Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Has anyone taken a daily does of say 10,000IU of vitamin A daily with success in clearing their acne at all? I was thinking of purchasing some but always read the toxicity effects on the liver it can have.

Share this post


Link to post
Share on other sites
Has anyone taken a daily does of say 10,000IU of vitamin A daily with success in clearing their acne at all? I was thinking of purchasing some but always read the toxicity effects on the liver it can have.

Or would 15mg of like Beta Carotene be better?

Share this post


Link to post
Share on other sites

I would be careful with the vitamin A.

I started taking these clear skin packets from vita medica after turning down my doctor's suggestion for accutane. About a month or two in my mom kept insisting my hair was falling out. Then I start to notice it too. Alot.

Googled hair loss cause supplements - voila vitamin A came up

I am off those supplements now.

turns out I was taking two kinds of vitamin A for 3+ months in insane amounts

Betatene - 12500 IU - 250% DV

Palmitate 5000 IU - 100% DV

Plus, whatever vitamin A my multivitamin had.

Sorry for the long backstory, but I think having acne is bad enough, I don't want to be bald too lol.

Share this post


Link to post
Share on other sites

I took 100 000 IU of retinol for about two months. Can't say I would have noticed any real difference. Perhaps a little drier skin. :think:

Share this post


Link to post
Share on other sites

I took 40,000 IU for maybe 2 months last year. That with combination of zinc and I saw improvement. Since then I have only been taking 10,000 IU. I currently bumped up my dose from 10,000 IU to 50,000 IU for a few weeks. I am being vigilant for toxic side effects but so far I have had none. My hair seems a bit more dry but it's not falling out. I now get maybe one active pimple a week or so. But I also take zinc (50mg/day) and use BP, Hibiclens, H&S, and petroleum jelly (moisturizer).

Share this post


Link to post
Share on other sites

JayQ and others, please reconsider taking amounts higher than the daily recommended dose. The side effects listed with oral isotretinoin (aka Accutane) can happen with high doses of vitamin A as well, including birth defects in pregnant women.

Here's an exerpt from vitamins-suppliments.org: "... any high dose therapy ... should be closely monitored by a healthcare professional."

Symptoms of a vitamin A overdose include tiredness, discomfort, lethargy, upset stomach, decreased appetite, vomiting, slow or decreased growth, joint soreness, irritability, headache, drying and cracking of the lips and skin, hair loss, and yellowing of the skin.

Sound familiar?

Share this post


Link to post
Share on other sites

Been taking 10,000 of Vitamin A for a little over a week now. That with Apple Cider Vinegar tablets, Fish Oil, Vitamin C, Vitamin D3, and Vitamin E. Not sure if it's helping my acne or red marks yet.

Share this post


Link to post
Share on other sites
Been taking 10,000 of Vitamin A for a little over a week now. That with Apple Cider Vinegar tablets, Fish Oil, Vitamin C, Vitamin D3, and Vitamin E. Not sure if it's helping my acne or red marks yet.

Keep at it. Vitamin A is stored in the body, and for me it seems to take a while for it build up (if I just have a standard dose).

Edited by wibble

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×